Hail, Montgomery
- When
- April 22, 2:45 PM CST
- Where
- Montgomery County, Clarksville
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.267, -84.983
23 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 22, 1:30 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT FRI APR 22 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING COLD FRONT MOVING ACROSS WEST TN ...NEARING THE TN RIVER. AIRMASS AHEAD BECOMING INCREASINGLY UN- STABLE AS STRONG UL IMPULSE PUSHES CLOSER AND WARMER AIR SURGES NORTHWARD INTO THE MID-STATE. AIRMASS DRYING RAPIDLY BEHIND... WITH 40 DEWPOINTS ALREADY CROSSING THE MS RIVER. 18Z BNA SOUNDING SHOWING A GOOD AMOUNT OF DRY AIR ABOVE H8 THIS AFTERNOON...WITH MOISTURE DEEPER TOWARD THE EAST. INSTABILITY BECOMING MORE FAVORABLE AND ML JET STREAK CROSSING THE AREA THROUGH 03Z OR SO...IN ADDITION TO APPROACHING COLD FRONT/LL BOUNDARY... SHOULD RESULT IN DEVELOPMENT THROUGH THE EARLY EVENING...ESPECIALLY AROUND AND EAST OF BNA. DRY AIR PRESENT ALOFT HOWEVER MAY INHIBIT DEVELOPMENT FROM BECOMING TO WIDESPREAD AND AT THIS POINT AND WILL KEEP SCATTERED POPS BNA WEST...WITH LIKELY POPS EAST. DRY AIR AND COLD POOL ALOFT MAY STILL LEAD TO SOME TSTORMS PRODUCING DAMAGING WIND AND/OR LARGE HAIL. COLD FRONT SHOULD PUSH BY RAPIDLY THIS EVENING...WITH MOISTURE ASSOCIATED WITH UPPER LOWS WRAPPING BACK DOWN OVERNIGHT. THIS MOISTURE ALONG WITH CYCLONIC CURVATURE MAY RESULT IN A SOME SHOWERS...ESPECIALLY PLATEAU...THROUGH SATURDAY. NO POPS PLANNED SATURDAY NIGHT THROUGH SUNDAY NIGHT AT THIS TIME BUT TEMPS MAY REACH THE FREEZING LEVEL ACROSS THE MUCH OF THE AREA SUNDAY MORNING. TIGHT GRADIENT PRODUCING 5-10KT WINDS LIKELY TO KEEP FROST AT A MINIMUM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 47 54 34 55 / 50 30 10 10 CLARKSVILLE 47 54 33 56 / 40 20 10 10 CROSSVILLE 45 48 31 51 / 70 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI APR 22 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF MIDDLE TENNESSEE TODAY THROUGH THIS EVENING. THE AIR MASS WILL REMAIN UNSTABLE ACROSS MIDDLE TENNESSEE AS A STRONG LOW PRESSURE CENTER MOVES FROM THE PLAINS THROUGH THE OHIO VALLEY. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. THE SEVERE WEATHER THREAT WILL END AFTER A STRONG COLD FRONT MOVES THROUGH THE AREA LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COOLER CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY AS COLD AIR POURS INTO THE REGION. A CHANCE OF RAIN RETURNS TO THE FORECAST MONDAY NIGHT AS WINDS WILL TURN BACK TO THE SOUTH AND A WEAK COOL FRONT MOVES THROUGH THE AREA ON TUESDAY. HIGH PRESSURE PUSHES BACK IN TO THE AREA ON WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE TODAY AND TONIGHT. JLM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM HAIL CROSS PLAINS 36.54N 86.68W
04/22/2005 0.75 INCH ROBERTSON TN PUBLIC
&&
SHThe Nashville radar (KOHX), 142 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
23 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail reported by law enforcement and Skywarn Spotter.
Penny size hail reported.
Penny size hail reported.
Penny size hail reported by spotter.
Spotter reported quarter size hail.
Spotter reported dime to nickel size hail.
Spotter reported dime to quarter size hail.
Spotter reported nickel to quarter size hail.
Penny size hail observed.
Hail to half dollar size reported by Spotter at Winddrift Court.
Quarter size hail reported by spotter.
Nickel to golf ball size hail reported by spotter.
Tree limbs were blown down.
Spotter reported golf ball size hail.
Half dollar size hail reported.
Several trees were blown down, resulting in 3 roads closed. First was at U.S. Highway 31E at New Shackle Island Road in Hendersonville, second at Hwy 25 and Douglas Ln. in Gallatin and the third Hwy 25 at Rock Springs Road, or about .6 miles northwest of Castalian Springs.
Golf ball size hail reported.
Golf ball size hail reported.
Nickel to quarter size hail reported.
Nickel size hail reported by spotter on the Cumberland-Putnam County line.
Sheriff's office reported dime to nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443540, 5443541, 5443542, 5443603, 5443604, 5443605, 5443606, 5443607, 5443608, 5443609, 5443610, 5443611, 5443612, 5443613, 5443614, 5443615, 5443616, 5443539, 5443617, 5443618, 5443619, 5443622, 5443621, 5443623, 5443620.